MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #1; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #1; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5520B100
Medical Device Problem Codes Loss of Osseointegration (2408); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Pain (1994); Inadequate Osseointegration (2646)
Date of Event 09/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Triathlon was implanted on (b)(6) 2023 and the patient fell day one post op.Pt presented with pain (b)(6) 2023, plan to revise.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.The following device were also listed in this report: device name#triathlon prim cem fxd bplt #1; cat# 5520b100; lot# rad2b it cannot be determined which, if any of these device may have caused or contributed to the patient's experience.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a triathlon baseplate was reported.The event was confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of medical records with a clinical consultant indicated "conclusion/assessment: no clinical history or medical records were provided for review outside of the pi report and a series of x-rays.No operative notes or other x-rays were provided for review.The x-rays provided showed failure of fixation of the primary tibial component.The implant is loose and collapsing into varus.Event confirmation: a loose tibia can be confirmed from the x-rays.A fall cannot be confirmed.A revision surgery cannot be confirmed (but would be expected).Root cause: a root cause of the tibial loosening cannot be confirmed without additional medical records.The reason for revision if confirmed would be tibial loosening and collapse.".Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of medical records with a clinical consultant indicated "conclusion/assessment: no clinical history or medical records were provided for review outside of the pi report and a series of x-rays.No operative notes or other x-rays were provided for review.The x-rays provided showed failure of fixation of the primary tibial component.The implant is loose and collapsing into varus.Event confirmation: a loose tibia can be confirmed from the x-rays.A fall cannot be confirmed.A revision surgery cannot be confirmed (but would be expected).Root cause: a root cause of the tibial loosening cannot be confirmed without additional medical records.The reason for revision if confirmed would be tibial loosening and collapse." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Triathlon was implanted on (b)(6) 2023 and the patient fell day one post op.Pt presented with pain september 24, plan to revise.

Brand Name
TRIATHLON PRIM CEM FXD BPLT #1
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20457811
Report Number0002249697-2024-01419
Device Sequence Number21040487
Product Code MBH
UDI-Device Identifier07613327041040
UDI-Public07613327041040
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5520B100
Device Lot NumberRAD2B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age87 YR
Patient SexFemale